Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 5, NWS Tulsa, OK

January 31, 2021Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jan 31, 2021, 7:34 AM CST for Ottawa County, Oklahoma. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jan 31, 2021, 7:34 AM CST (13:34 UTC)
Expired
Feb 1, 2021, 2:56 AM CST
In force
19 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 13.41 ft at Jan 31, 2021, 10:00 PM CST.

actionminormoderate5101501/3102/0102/02
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

011 
WGUS84 KTSA 311334
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
734 AM CST Sun Jan 31 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County.


OKC115-010145-
/O.NEW.KTSA.FL.Y.0005.210131T1334Z-210203T1800Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 AM CST Sun Jan 31 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Neosho River near Commerce.
* From this morning to Wednesday afternoon.
* At 6:30 AM CST Sunday the stage was 11.9 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 13.9 feet 
  this evening. It will then fall to 13.4 feet Monday afternoon 
  before rising to a second crest of 14.3 feet Tuesday evening.
* Impact...At 14.0 feet, low lying areas along the river in 
  Riverview Park are threatened by high water and faster flows are 
  expected. Use extra caution or avoid recreational activities near 
  the river. Interests near the river should continue to monitor 
  later forecasts.


&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
3 follow-up statements
334 
WGUS84 KTSA 311911
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
111 PM CST Sun Jan 31 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.


OKC115-010715-
/O.EXT.KTSA.FL.Y.0005.000000T0000Z-210201T1800Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
111 PM CST Sun Jan 31 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Neosho River near Commerce.
* Until Monday afternoon.
* At 12:30 PM CST Sunday the stage was 13.0 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  just after midnight tonight.
* Impact...At 14.0 feet, low lying areas along the river in 
  Riverview Park are threatened by high water and faster flows are 
  expected. Use extra caution or avoid recreational activities near 
  the river. Interests near the river should continue to monitor 
  later forecasts.


&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
026 
WGUS84 KTSA 010108
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
708 PM CST Sun Jan 31 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.


OKC115-011315-
/O.EXT.KTSA.FL.Y.0005.000000T0000Z-210202T0000Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
708 PM CST Sun Jan 31 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the Neosho River near Commerce.
* Until Monday evening.
* At 6:30 PM CST Sunday the stage was 13.3 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  early Monday morning.
* Impact...At 14.0 feet, low lying areas along the river in 
  Riverview Park are threatened by high water and faster flows are 
  expected. Use extra caution or avoid recreational activities near 
  the river. Interests near the river should continue to monitor 
  later forecasts.


&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
172 
WGUS84 KTSA 010856
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
256 AM CST Mon Feb 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

OKC115-011000-
/O.CAN.KTSA.FL.Y.0005.000000T0000Z-210201T0856Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
256 AM CST Mon Feb 1 2021

...The Flood Advisory for the Neosho River near Commerce has been 
cancelled...

The Flood Advisory is cancelled for
  the Neosho River near Commerce.
* At 2:30 AM CST Monday the stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Forecast...The river has crested below the action stage of 14.0 
  feet and is falling.


&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

RJS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 31, 5:09 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 31, 5:09 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
509 AM CST Sun Jan 31 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to MVFR ceilings are the rule across eastern Oklahoma and
western Arkansas this morning. Ceiling are forecast to lift into
the MVFR category across northwest Arkansas by mid-morning.
Skies will slowly clear from west to east through the period
with MVFR conditions continuing in areas that retain cloud cover.

&&

.PREV DISCUSSION... /Issued 242 AM CST Sun Jan 31 2021/

DISCUSSION...
Breezy and cooler conditions today as sfc high pressure builds
into the region and stratus is slow to clear from west to east.
Tuesday will be the pleasant transition day with seasonable
temperatures and light winds. Influence from the next storm system
begins Wednesday as the pressure gradient strengthens resulting in
gusty southerly winds and corresponding warmer temperatures. This
will also serve to raise grassland fire spread rates across the
forecast area.

Good agreement amongst extended data in the next cold front
passing late Wednesday night through Thursday with only low
precipitation chances. Uncertainty increases regarding influence
from a trailing shortwave trough and associated precip expansion
north of the sfc frontal zone. Overall trend has been toward a
more southern location of the post frontal precip axis and precip
chances will taper from north to south Thursday night into Friday.
The northward extent of any precip during this time frame will
also correspond to potential snow chances. Given the
aforementioned trend the forecast will retain only low chances of
snow and light accumulations.

The pattern evolution into next weekend is worth following
closely. Latest deterministic model solutions suggest the first
true arctic airmass of the season will sweep into the Southern
Plains and there is support amongst various ensemble suites of
below normal temperatures likely over the weekend into early next
week. At this time only low precip chances are mentioned with the
potential frontal passage with below normal temperatures forecast.
Plenty of time to see how the forecast evolves.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Jan 31, 4:35 AM CST, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 AM CST Sun Jan 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 AM CST Sun Jan 31 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...improving after sunset.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Northwesterly winds will gust 20 to 35 mph today as colder
air moves into the region. The gusty winds will allow
for an increase in grassland fire spread rates, however
higher humidity values and recent rainfall will help limit
fire weather concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...High Wind Potential.
THURSDAY through SATURDAY...Winter Weather Potential.

EXTENDED DISCUSSION...
Strong southerly winds will return on Wednesday with
gusts of 25 to 35 mph likely. The next cold front will
pass on Thursday with a chance of light snow
Thursday night into Friday.  A stronger cold front
may arrive next weekend bringing another chance of
light snow.  Currently any snow accumulations are
forecast to remain light with little to no impact.

weather.gov/tulsa contains additional information.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.